Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Side effects of ZISPIN (Mirtazapine)

Have been swining between panic attacks, general anxiety and depression since Christmas. Just when I think one is under control, one of the other pops up and the cycle begins again. My MD initially prescribed Effexor which worked to an extent but left me feeling quite anxious and made it difficult to sleep.

Since then he has put me on ZISPIN (Mirtazapine). Since starting ZISPIN I have suffered from very bad indegestion, which I'm now told is IBS (caused by my emtions). My stomach general feels upset, but occasionally it feels as if it is on fire. The bad stomach is making my panic worse which is making me feel depressed. I have tried to discuss the side effects of ZISPIN with my MD but he insists it isn't the drug. It appears to be a fairly new drug to the UK, so information is limited. I know the well documented side effects, none of which I have experienced. Has anyone in the States seen or heard of this kind of reaction?

My family doctor has suggested I come off the ZISPIN and go back to an older style drug such as Clomapramine combined with Diazapam. He claims this is better combination for my anxiety,depression and Panic symptons. Could this be true?

In the meantime I am trying group therapy, CBT and meditation. All seem to have something to offer, but aren't as immediate as the drugs can be.

Kind regards.
20 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
I am sorry, I am not familiar with Zispin. Talk to your doctor about Paxil sustained release. It might be the perfect medication for you.
Avatar universal
I was recently given Mirtazapine in addition to other meds for my depression and anxiety. The brand name of this drug in the US is Remeron and Remeron SolTab. I have also noticed stomach upset which feels like a tightening of the intestines. The side effects also include stomach upset. This has gone away after about 4 weeks. I hope this information is helpful to you!
Avatar universal
Smila,

Side effects for most anti-depressants last only a short time and lessen with duration.

Mirtazapine is fairly new. The side effects vary from individual to individual. The concerns you are expressing should warrant a change in dose, or in medication entirely.

Since Mirtazapine is new, the chances of your doctor knowing of the full side effects are less likely. As with any new medication, one must be wary of the the short and long term effects.

Seeing as your doctor insists that the medication is not the cause of these side effects, and has not offered tests to see what the "underlying" problem is, I would say it is time to change doctors.

Keep me posted on your progress...

Anai Rhoads
Avatar universal
About to start taking Mirtazapine. I will use this site (If I may?) as a public journal, mainly to report/record side effects and the outcome of a complete course using this treatment.
I suffer from Bipolar Disorder and was diagnosed with this illness 15 years ago. I am male, aged 30 and currently in severe depression. Here goes.
Avatar universal
I must say that I am in total agreement with Anai Rhoads.
Good Luck.
Avatar universal
Day #1 - After 1 hour of taking the tablet, I became very sleepy. And slept solidly for nearly 12 hours. A lot of my problems revolve around a lack of sleep. I did feel quite dopey when I woke - but who would'nt after 12 hrs sleep!!..No indigestion, heartburn, etc...
I am really impressed. ZISPIN/REMERON (Mirtazapine) Standard Dose taken @ 9.15pm
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area